Patched peakon weak solutions of the modified Camassa–Holm equation

Journal Article (Journal Article)

In this paper, we study traveling wave solutions and peakon weak solutions of the modified Camassa–Holm (mCH) equation with dispersive term 2ku for k∈R. We study traveling wave solutions through a Hamiltonian system obtained from the mCH equation by using a nonlinear transformation. The typical traveling wave solutions given by this Hamiltonian system are unbounded or multi-valued. We provide a method, called patching technic, to truncate these traveling wave solutions and patch different segments to obtain patched bounded single-valued peakon weak solutions which satisfy jump conditions at peakons. Then, we study some special peakon weak solutions constructed by the fundamental solution of the Helmholtz operator 1−∂ , which can also be obtained by the patching technic. At last, we study some length and total signed area preserving closed planar curve flows that can be described by the mCH equation when k=1, for which we give a Hamiltonian structure and use the patched periodic peakon weak solutions to investigate loops with peakons. x xx

Full Text

Duke Authors

Cited Authors

  • Gao, Y; Li, L; Liu, JG

Published Date

  • March 1, 2019

Published In

Volume / Issue

  • 390 /

Start / End Page

  • 15 - 35

International Standard Serial Number (ISSN)

  • 0167-2789

Digital Object Identifier (DOI)

  • 10.1016/j.physd.2018.10.005

Citation Source

  • Scopus